Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 30, 2017, 8:23 AM CDT for Crockett County, Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 8:23 AM CDT (13:23 UTC)
- Expired
- May 30, 2017, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 101 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 1.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WGUS54 KSJT 301323 FFWSJT TXC105-435-301615- /O.NEW.KSJT.FF.W.0013.170530T1323Z-170530T1615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service San Angelo TX 823 AM CDT TUE MAY 30 2017 The National Weather Service in San Angelo has issued a * Flash Flood Warning for... Southeastern Crockett County in west central Texas... Western Sutton County in west central Texas... * Until 1115 AM CDT * At 821 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across southeastern Crockett and western Sutton Counties. Rainfall amounts have been 2 to 3 inches during the past hour. Additional heavy rainfall will produce flash flooding of streams, creeks and low water crossings. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... The Intersection Of I-10 And Ranch Road 1989. This includes the following low water crossings ... Do not drive through these low water crossings or any other low water crossing with water flowing across the roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3063 10075 3034 10071 3035 10111 3066 10109 $$
1 follow-up statement
763 WGUS74 KSJT 301504 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 1004 AM CDT TUE MAY 30 2017 TXC105-435-301615- /O.CON.KSJT.FF.W.0013.000000T0000Z-170530T1615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crockett TX-Sutton TX- 1004 AM CDT TUE MAY 30 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR SOUTHEASTERN CROCKETT AND WESTERN SUTTON COUNTIES... At 1001 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Rainfall amounts have been 1 to 2 inches during the past hour across southwest Sutton County. Additional heavy rainfall will produce flash flooding of creeks, streams and low water crossings. Some locations that will experience flooding include... The Intersection Of I-10 And Ranch Road 1989. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3063 10075 3034 10071 3035 10111 3066 10109 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:54 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 30, 6:54 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 654 AM CDT Tue May 30 2017 .AVIATION... /12Z TAFS/ Numerous thunderstorms over Crockett County early this morning should remain southwest of KSJT and west of KSOA. Will monitor radar trends and update these TAFs to include TSRA if needed. Otherwise, patchy low cloud development this morning will occasionally affect our southern TAF sites with MVFR ceilings. Low clouds should breakup during the late morning, with VFR conditions this afternoon into early tonight. Isolated to scattered showers and thunderstorms are expected across our southern and southwestern counties. Not enough confidence in placement at this time to include in our TAFs, with differences noted in the short-range models. For tonight, the approach of an upper shortwave trough from the southwestern states and northern Mexico will increase the rain chances overnight across the Northern Edwards Plateau and western Concho Valley areas. Carrying VCSH groups at KSJT and KSOA for now. Will incorporate subsequent model data for decision on whether TSRA groups may be needed. Overnight development of low clouds should affect our southern TAF sites. && .PREV DISCUSSION... /issued 357 AM CDT Tue May 30 2017/ SHORT TERM... (Today and Tonight) Scattered showers and thunderstorms developed after 1 AM across our southern counties, with some concentration across Sutton and southwestern Kimble Counties. This convective development with locally heavy rainfall is occurring in an area of low-level moisture return. The low-level moisture return will continue today, more notably across the southern half of our area with east winds becoming southeast. We have chance PoPs today for the southern and southwestern parts of West Central Texas, with slight chance PoPs across most of the Concho Valley and Heartland areas. With increased cloud cover, temperatures will be confined to the mid 80s for highs across the southern third of our area. Farther north across the Big Country, highs are expected to be in the upper 80s to around 90 degrees, where more sunshine will occur. For tonight, the approach of an upper shortwave trough from the southwestern states and northern Mexico will increase the rain chances overnight across the Northern Edwards Plateau and western Concho Valley areas. Locally heavy rainfall is possible with the convection today and tonight, given fairly weak steering flow and precipitable water values between 1 and 1.4 inches. A few strong storms will be possible with small hail, given moderate instability developing today and mid-level lapse rates 6.5 to 7 deg C/km tonight. LONG TERM... (Wednesday through Monday) Upper level shortwave trough crosses the area Wednesday and Wednesday night, bringing West Central Texas the best chances for convection. As mentioned yesterday, no surface features to act as a focus unless some sort of coherent outflow boundary develops, so will broadbrush PoP's to some extent across much of the area tomorrow into Thursday morning. Once the shortwave passes, a broad upper level trough in place, along with a generally uncapped air mass. Additional weak shortwaves, or even just diurnal heating, may be enough to produce at least scattered convection through the remainder of the week and into Sunday or Sunday night. Once this wave passes however, drier conditions look to develop by the start of next week. As for temperatures, with more widespread convection and cloud cover, afternoon highs will be kept in the upper 70s and lover 80s for Wednesday. A little warmer for Thursday into the weekend with a little more afternoon sun, generally in the mid and upper 80s. Once the drier conditions return for next week, temperatures will start to climb into the 90s once more. && .PRELIMINARY POINT TEMPS/POPS... Abilene 87 65 82 65 / 10 10 40 60 San Angelo 88 65 80 64 / 20 30 60 50 Junction 84 65 82 66 / 30 20 60 50 Brownwood 84 65 84 65 / 10 20 40 50 Sweetwater 88 66 82 63 / 10 20 40 60 Ozona 84 65 77 64 / 30 40 60 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 30, 4:07 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 407 AM CDT Tue May 30 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-310915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 407 AM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible across West Central Texas today, mainly south of a Sterling City to Brownwood line. The primary threat will be dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will become more likely across West Central Texas for Wednesday and Thursday. Although widespread severe weather is not likely, a few of the storms may briefly reach severe levels. Large hail will be the main severe weather threat, along with dangerous lightning and brief locally heavy rainfall that may cause flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 30, 2:46 AM CDT, 5 hours 37 minutes before
Special Weather Statement National Weather Service San Angelo TX 246 AM CDT TUE MAY 30 2017 TXZ078-300815- Sutton TX- 246 AM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUTTON COUNTY UNTIL 315 AM CDT... At 244 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Sonora. this storm was nearly stationary. Frequent lightning will accompany this storm, and dime size hail is possible. This storm will remain over mainly rural areas of central Sutton County. This includes Interstate 10 between Mile Markers 400 and 416. LAT...LON 3042 10040 3040 10057 3059 10066 3062 10035 TIME...MOT...LOC 0744Z 174DEG 4KT 3048 10049
Special weather statement, May 30, 5:41 AM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
541 AM CDT TUE MAY 30 2017
TXZ076-301115-
Crockett TX-
541 AM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 615 AM CDT...
At 540 AM CDT, Doppler radar was tracking a strong thunderstorm in
northern Crockett County 19 miles northeast of Sheffield, moving
slowly north at 10 mph.
Nickel size hail will be possible with this storm, along with
frequent lightning.
This storm will remain over mainly rural areas of north central
Crockett County.
LAT...LON 3078 10143 3079 10167 3090 10184 3099 10196
3103 10133
TIME...MOT...LOC 1040Z 169DEG 10KT 3083 10153Special weather statement, May 30, 6:21 AM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service San Angelo TX 621 AM CDT TUE MAY 30 2017 TXZ076-301215- Crockett TX- 621 AM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROCKETT COUNTY UNTIL 715 AM CDT... At 620 AM CDT, Doppler radar was tracking a strong thunderstorm in northern Crockett County 15 miles northeast of Sheffield, and drifting to the north at 5 mph. Nickel size hail can be expected with this storm, along with dangerous lightning. This storm will remain over mainly rural areas of north central Crockett County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3077 10155 3078 10166 3092 10172 3090 10147 TIME...MOT...LOC 1120Z 198DEG 5KT 3081 10160
Special weather statement, May 30, 7:28 AM CDT, 55 minutes before
Special Weather Statement National Weather Service San Angelo TX 728 AM CDT TUE MAY 30 2017 TXZ076-078-301300- Crockett TX-Sutton TX- 728 AM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CROCKETT AND WESTERN SUTTON COUNTIES UNTIL 800 AM CDT... At 725 AM CDT, Doppler radar was tracking a strong thunderstorm along the border of Crockett and Sutton Counties, 19 miles southeast of Ozona, and moving slowly north at 10 mph. Nickel size hail can be expected with this storm, along with dangerous lightning. This storm will remain over mainly rural areas of far eastern Crockett and far western Sutton Counties, including the following locations: I-10 Near The Crockett-Sutton County Line. This includes Interstate 10 between Mile Markers 374 and 388. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3045 10102 3069 10108 3069 10081 3044 10086 TIME...MOT...LOC 1225Z 184DEG 10KT 3055 10095
Special weather statement, May 30, 8:03 AM CDT, 20 minutes before
Special Weather Statement National Weather Service San Angelo TX 803 AM CDT TUE MAY 30 2017 TXZ076-078-301345- Crockett TX-Sutton TX- 803 AM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND WESTERN SUTTON COUNTIES UNTIL 845 AM CDT... At 802 AM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Sonora, moving southeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Crockett and western Sutton Counties, including the following locations: I-10 Near The Crockett-Sutton County Line and The Intersection Of I-10 And Ranch Road 1989. This includes Interstate 10 between Mile Markers 376 and 396. LAT...LON 3030 10099 3068 10112 3069 10069 3030 10070 TIME...MOT...LOC 1302Z 307DEG 10KT 3045 10084 MC
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:20 AM CDT | Areal Flood Advisory | SJT | Kimble | 3 hr |
| May 30, 2:46 AM CDT | Special Weather Statement | SJT | Sutton | 29 min |
| May 30, 5:41 AM CDT | Special Weather Statement | SJT | Crockett | 34 min |
| May 30, 5:52 AM CDT | Areal Flood Advisory | SJT | Crockett | 113 min |
| May 30, 6:21 AM CDT | Special Weather Statement | SJT | Crockett | 54 min |
| May 30, 7:28 AM CDT | Special Weather Statement | SJT | Sutton | 32 min |
| May 30, 7:39 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 36 min |
| May 30, 7:52 AM CDT | Areal Flood Advisory | SJT | Crockett, Sutton | 3 hr |
| May 30, 8:03 AM CDT | Special Weather Statement | SJT | Sutton | 42 min |
| May 30, 8:13 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 30, 9:19 AM CDT | Special Weather Statement | SJT | Sutton | 41 min |
| May 30, 11:10 AM CDT | Areal Flood Advisory | SJT | Sutton | 3 hr |
| May 30, 12:38 PM CDT | Areal Flood Advisory | SJT | Kimble | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.